Reduction of toxicity by reversing the order of infusion of docetaxel and cyclophosphamide

Marie Hanaoka, Hidetaka Kawabata, Tsuguo Iwatani, Toshimi Takano, Daishu Miura

Research output: Contribution to journalArticlepeer-review

Abstract

Background: This retrospective study aimed to determine whether adverse events are more common in docetaxel followed by cyclophosphamide (TC) as compared to the reverse infusion order (rTC). Methods: A retrospective analysis was undertaken at a single institution for 92 consecutive cases treated with TC or rTC for stage I-III breast cancer in a neoadjuvant/adjuvant setting between December 2006 and June 2011. TC was administered during the first 2.5 years and rTC in the latter 2 years. Results: Among the 92 cases, 50 were in the TC arm and 42 in the rTC arm. Fatigue (72.0 vs. 23.8%), edema (48.0 vs. 16.7%), peripheral neuropathy (66.0 vs. 14.3%), myalgia (48.0 vs. 9.5%) and stomatitis (48.0 vs. 16.7%) occurred significantly more often in cases receiving TC compared to rTC, respectively. Conclusion: Nonhematological toxicities are less common in cases receiving rTC in comparison to those receiving TC.

Original languageEnglish
Pages (from-to)93-98
Number of pages6
JournalCHEMOTHERAPY
Volume59
Issue number2
DOIs
Publication statusPublished - 2013
Externally publishedYes

Keywords

  • Adverse effect
  • Breast cancer
  • Combination of chemotherapy
  • Cyclophosphamide
  • Docetaxel
  • Sequence of chemotherapy

ASJC Scopus subject areas

  • Oncology
  • Pharmacology
  • Drug Discovery
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint

Dive into the research topics of 'Reduction of toxicity by reversing the order of infusion of docetaxel and cyclophosphamide'. Together they form a unique fingerprint.

Cite this